Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 94, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Aug 30, 2012, 1:19 PM CDT for Harrison County, Mississippi. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2012, 1:19 PM CDT (18:19 UTC)
- Expired
- Aug 31, 2012, 11:13 PM CDT
- In force
- 34 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Major
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Wortham (BLWM6). The gauge peaked at 26.31 ft at Aug 30, 2012, 11:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
627 WGUS44 KLIX 301819 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 119 PM CDT THU AUG 30 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-010019- /O.NEW.KLIX.FL.W.0094.120830T1819Z-000000T0000Z/ /BLWM6.3.ER.000000T0000Z.120830T1745Z.000000T0000Z.NO/ 119 PM CDT THU AUG 30 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BILOXI RIVER NEAR WORTHAM. * UNTIL FURTHER NOTICE. * AT 1:00 PM THURSDAY THE STAGE WAS 26.3 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER IS NEAR CREST. * IMPACT...AT 18.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE IMPASSABLE. * IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE UNDER WATER AND DRIVING WILL BE HAZARDOUS. $$
4 follow-up statements
818 WGUS84 KLIX 310447 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1147 PM CDT THU AUG 30 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-011047- /O.CON.KLIX.FL.W.0094.000000T0000Z-000000T0000Z/ /BLWM6.3.ER.000000T0000Z.120830T1745Z.000000T0000Z.NO/ 1147 PM CDT THU AUG 30 2012 THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR WORTHAM. * UNTIL FURTHER NOTICE. * AT 11:00 PM THURSDAY THE STAGE WAS 25.7 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER HAS CRESTED NEAR A STAGE OF 26.4 FEET. * IMPACT...AT 18.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE IMPASSABLE. * IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE UNDER WATER AND DRIVING WILL BE HAZARDOUS.
802 WGUS84 KLIX 311435 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 935 AM CDT FRI AUG 31 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-012035- /O.CON.KLIX.FL.W.0094.000000T0000Z-000000T0000Z/ /BLWM6.3.ER.000000T0000Z.120830T1745Z.000000T0000Z.NO/ 935 AM CDT FRI AUG 31 2012 THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR WORTHAM. * UNTIL FURTHER NOTICE. * AT 9:00 AM FRIDAY THE STAGE WAS 22.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * IMPACT...AT 18.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE IMPASSABLE. * IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE UNDER WATER AND DRIVING WILL BE HAZARDOUS. $$ MSC047-012035- /O.EXT.KLIX.FL.W.0078.000000T0000Z-120902T1642Z/ /LYMM6.3.ET.120829T2251Z.120831T1800Z.120902T1042Z.NO/ 935 AM CDT FRI AUG 31 2012 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR LYMAN. * UNTIL SUNDAY MORNING. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST AT AROUND 18.9 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY MID MORNING TOMORROW. * IMPACT...AT 17.0 FEET...THERE WILL BE MAJOR FLOODING ON LORAINE ROAD NEAR THE LORRAINE ROAD BRIDGE. MAJOR ROADS WILL BE CLOSED INCLUDING LAMEY BRIDGE ROAD AND OLD HIGHWAY 49 AT THE LITTLE BILOXI RIVER. MAJOR FLOODING WILL OCCUR IN RETREAT AND RIVERLAND VILLAGE SUBDIVISIONS * IMPACT...AT 16.0 FEET...MAJOR FLOODING WILL OCCUR IN RETREAT AND RIVERLAND VILLAGE SUBDIVISIONS AT THE 16 FOOT STAGE. HOMES ON LOWER FISHERMAN TRAIL WILL REMAIN FLOODED AND LOWER RIVER ROAD WILL BE IMPASSABLE * IMPACT...AT 14.0 FEET...AT 14 FEET HOMES ON LOWER FISHERMAN TRAIL WILL BEGIN TO FLOOD AND LOWER RIVER ROAD WILL BE IMPASSABLE. DRIVING ON LORAINE ROAD WILL BE HAZARDOUS DUE TO THE HIGH WATER * IMPACT...AT 13.0 FEET...LORAINE ROAD WILL BEGIN TO FLOOD AT 13 FEET MAKING DRIVING HAZARDOUS. RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD * IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD * IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE RIVERS ROAD BRIDGE. $$
111 WGUS84 KLIX 010209 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 909 PM CDT FRI AUG 31 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-020809- /O.CON.KLIX.FL.W.0094.000000T0000Z-000000T0000Z/ /BLWM6.3.ER.000000T0000Z.120830T1745Z.000000T0000Z.NO/ 909 PM CDT FRI AUG 31 2012 THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR WORTHAM. * UNTIL FURTHER NOTICE. * AT 8:00 PM FRIDAY THE STAGE WAS 17.2 FEET. * THE FLOOD STAGE IS 16.0 FEET. * IMPACT...AT 16.0 FEET...PALMER CREEK AND WEST WORTHAM ROADS WILL BE UNDER WATER AND DRIVING WILL BE HAZARDOUS. $$ MSC047-020809- /O.EXT.KLIX.FL.W.0078.000000T0000Z-120903T1300Z/ /LYMM6.3.ET.120829T2251Z.120901T0600Z.120903T0700Z.NO/ 909 PM CDT FRI AUG 31 2012 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR LYMAN. * UNTIL MONDAY MORNING. * AT 7:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 19.0 FEET. * MAJOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 12.0 FEET. * IMPACT...AT 17.0 FEET...THERE WILL BE MAJOR FLOODING ON LORAINE ROAD NEAR THE LORRAINE ROAD BRIDGE. MAJOR ROADS WILL BE CLOSED INCLUDING LAMEY BRIDGE ROAD AND OLD HIGHWAY 49 AT THE LITTLE BILOXI RIVER. MAJOR FLOODING WILL OCCUR IN RETREAT AND RIVERLAND VILLAGE SUBDIVISIONS. $$ 98/SO
135 WGUS84 KLIX 010413 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1113 PM CDT FRI AUG 31 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR WORTHAM AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-010443- /O.CAN.KLIX.FL.W.0094.000000T0000Z-120901T0413Z/ /BLWM6.3.ER.000000T0000Z.120830T1745Z.120901T0321Z.NO/ 1113 PM CDT FRI AUG 31 2012 THE FLOOD WARNING IS CANCELLED FOR THE BILOXI RIVER NEAR WORTHAM. * AT 11:00 PM FRIDAY THE STAGE WAS 15.6 FEET. * THE FLOOD STAGE IS 16.0 FEET. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 6:56 AM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 30, 6:56 AM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 AM CDT THU AUG 30 2012
.SHORT TERM...
RESIDUAL STORM SURGE BANDS ISSUES NEAR LAKE PONTCHARTRAIN AND
MAUREPAS...ESPECIALLY ON THE NORTH AND WEST SIDE...SERIOUS TO
EXTREME FLASH FLOODING ASSOCIATED WITH TROPICAL STORM ISAAC...AND
ISOLATED TORNADOES ARE THE MAIN CONCERN IN THE SHORT TERM. WILL
HAVE AT LEAST TWO FLASH FLOOD EMERGENCIES IN EFFECT EARLY THIS
MORNING FOR THE SLIDELL AND PASCAGOULA AREAS. HAVE EXTENDED THE
FLASH FLOOD WATCH FOR ALL AREAS EXCEPT THE FAR WESTERN TIER NEAR
THE ATCHAFALAYA RIVER THROUGH 7 PM TODAY. SPIRAL BANDS WILL BECOME
STATIONARY AT TIMES AND PRODUCE TORRENTIAL RAINFALL AMOUNTS OF UP
TO 3 INCHES PER HOUR AND A FEW BRIEF SPIN-UP TORNADOES. FLASH
FLOODING ASSOCIATED WITH HEAVY RAINFALL COMBINED WITH HIGH TIDES
AND SURGE WILL BE FURTHER AGGRAVATED BY LACK OF DRAINAGE. A NEW
TORNADO WATCH WILL BE IN EFFECT SOON.
ISAAC IS EXPECTED TO MOVE NORTHWEST AND NORTH ACROSS NORTH
LOUISIANA AND WESTERN ARKANSAS TODAY THROUGH FRIDAY. RAINFALL AND
THUNDERSTORM FEEDER BANDS WILL CONTINUE THROUGH THIS TIME...BUT
SHOULD GRADUALLY BECOME LESS NUMEROUS TONIGHT AND FRIDAY. DEEP
LAYER HIGH PRESSURE WILL START TO BUILD IN FROM THE EAST
SATURDAY...SO A RETURN TO MORE TYPICAL...SCATTERED DIURNAL SHOWERS
AND THUNDERSTORMS WILL RETURN ALONG WITH HOT AND HUMID CONDITIONS.
HEAT INDICES WILL LIKELY EXCEED 100 DEGREES AND POSSIBLY ABOVE 105
DEGREES. THIS WILL BECOME A GREATER CONCERN BECAUSE OF RELIEF AND
RECOVERY WORK...AND A LACK OF AIR CONDITIONING THAT WILL LIKELY
STILL EXIST IN THE MOST AFFECTED AREAS SOUTH OF LAKE
PONTCHARTRAIN.
.LONG TERM...
NOT MUCH CHANGE IS EXPECTED WITH A WEAK FLOW/WIND PATTERN AT ALL
LEVELS. THE MAIN STORY WILL BE HOT AND HUMID WITH ABOVE NORMAL
TEMPERATURES AND HUMIDITY LEVELS...AND SCATTERED...HIT OR MISS
TYPE...SHOWERS AND THUNDERSTORMS. 22/TD
&&
.AVIATION...
HAZARDOUS...BUT SLOWLY IMPROVING WEATHER CONDITIONS ARE EXPECTED
TO CONTINUE DURING THE THE FORECAST PERIOD. AS TROPICAL STORM
ISAAC PULLS OFF TO THE NORTH AND NORTHWEST AND AWAY FROM THE
AREA...RAIN AND RAINBANDS ASSOCIATED WITH THE SYSTEM WILL VERY
SLOWLY DIMINISH. 11
&&
.MARINE...
SMALL CRAFT WILL HAVE TO REMAIN IN PORT TODAY WHILE TROPICAL STORM
WARNINGS AND CONDITIONS REMAIN. TONIGHT...SOUTHERLY WINDS WILL
REMAIN ABOVE 20 KNOTS...SO A SMALL CRAFT ADVISORY WILL BE REQUIRED
FOR TONIGHT INTO FRIDAY MORNING ONCE THE TROPICAL STORM WARNING IS
LOWERED. BEYOND THAT TIME...IMPROVING CONDITIONS ARE EXPECTED WITH
SOUTHERLY WINDS DIMINISHING TO AROUND 10 KNOTS OR LESS SATURDAY
THROUGH MONDAY AS WEAK HIGH PRESSURE BUILDS IN FROM THE EAST. 22/TD
.DECISION SUPPORT...
DSS CODE...RED.
DEPLOYED...DEPLOYED TO GOHSEP...MISSISSIPPI CRISIS ACTION CENTER AND
NEW ORLEANS EOC.
ACTIVATION...DEPLOYMENTS ABOVE WERE ACTIVATED MONDAY.
ACTIVITIES...MONITORING TROPICAL STORM ISAAC AND ASSOCIATED STORM
SURGE FLOODING AND FLASH FLOOD EMERGENCIES.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 74 89 74 / 100 60 60 20
BTR 86 77 91 77 / 90 60 60 20
ASD 86 78 90 75 / 90 50 60 20
MSY 87 79 90 78 / 90 50 60 20
GPT 86 78 88 77 / 90 50 60 20
PQL 86 77 88 75 / 80 50 50 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...EAST BATON ROUGE...EAST
FELICIANA...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...NORTHERN TANGIPAHOA...ORLEANS...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Aug 30, 11:14 AM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1114 AM CDT THU AUG 30 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-311615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1114 AM CDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF EXTREMELY HEAVY RAINFALL AND LIFE THREATENING FLASH FLOODING WILL CONTINUE TODAY UNDER INTENSE TROPICAL RAIN BANDS PERSISTING FROM TROPICAL STORM ISAAC. VERY HIGH TIDE LEVELS AND STORM SURGE FLOODING WILL ALSO PERSIST IN SOME AREAS...PARTICULARLY NEAR THE NORTH SHORE OF LAKE PONTCHARTRAIN AND MAUREPAS. SEVERAL RIVERS AND CREEKS CONTINUING TO RISE WELL ABOVE FLOOD STAGE AND EVEN A REPORT OF A DAMN BREAKAGE NEAR KENTWOOD ON THE TANGIPAHOA RIVER. THIS IS A POTENTIAL LIFE THREATENING SITUATION AND EVACUATIONS DOWNSTREAM OF THE RIVER HAVE BEEN ISSUED. ISOLATED TORNADOES MAY QUICKLY FORM ALONG THE RAIN BANDS AND MOVE RAPIDLY NORTH AND NORTHEAST...MAINLY EAST OF INTERSTATE 55 AND NORTH OF LAKE PONTCHARTRAIN TO THE MISSISSIPPI GULF COAST. A TORNADO WATCH IS EXPECTED TO REMAIN IN EFFECT THROUGH MUCH OF THE DAY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME LINGERING BANDS OF SHOWERS AND THUNDERSTORMS ON FRIDAY MAY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ALONG WITH LIGHTNING STRIKES AND GUSTY WINDS. A MORE TYPICAL SUMMER PATTERN WILL RETURN ON SATURDAY THROUGH WEDNESDAY WITH SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN WITH HEAT INDICES RISING TO 100 TO 105 DEGREES...POSSIBLY HIGHER IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX.
In the hours before
Local storm report, Aug 30, 7:23 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
723 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM TORNADO PASCAGOULA 30.37N 88.55W
08/30/2012 JACKSON MS EMERGENCY MNGR
JACKSON COUNTY EMERGENCY MANAGEMENT REPORTED A TORNADO
SPOTTED ON MARKET STREET IN PASCAGOULA.
0716 AM TROPICAL STORM PICAYUNE 30.53N 89.68W
08/30/2012 PEARL RIVER MS BROADCAST MEDIA
*** 1 FATAL *** BROADCAST MEDIA REPORTED A FATALITY DUE
TO A TREE FALLING ON A CAR NEAR GOODYEAR BOULEVARD.
&&
98/SOLocal storm report, Aug 30, 12:19 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1219 PM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD PASCAGOULA 30.37N 88.55W
08/30/2012 JACKSON MS EMERGENCY MNGR
WIDESPREAD FLASH FLOODING REPORTED IN PASCAGOULA AND
SURROUNDING AREAS.
1100 AM FLASH FLOOD MOSS POINT 30.43N 88.53W
08/30/2012 JACKSON MS EMERGENCY MNGR
WIDESPREAD STREET FLOODING REPORTED.
1152 AM FLASH FLOOD SLIDELL 30.28N 89.78W
08/30/2012 ST. TAMMANY LA EMERGENCY MNGR
CITY OFFICIALS REPORTED SIGNIFICANT STORM SURGE AND FLASH
FLOODING IN SLIDELL. 18 INCHES TO 3 FEET WATER REPORTED
IN OLD TOWN. WATER STILL RISING IN DELLWOOD AREA NEAR
INTERSECTION OF FRONT STREET AND PONTCHARTRAIN DRIVE.
&&
22/TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:18 PM CDT | Tornado Warning | LIX | Jackson | 27 min |
| Aug 29, 7:42 PM CDT | Flash Flood Warning | LIX | Hancock, Pearl River, Walthall | 4 hr |
| Aug 29, 8:12 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 8 hr |
| Aug 29, 8:28 PM CDT | Tornado Warning | LIX | Jackson | 62 min |
| Aug 29, 9:27 PM CDT | Tornado Warning | LIX | Jackson | 63 min |
| Aug 29, 11:29 PM CDT | River Flood Warning | LIX | Pike | 59 hr |
| Aug 29, 11:31 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 29 min |
| Aug 29, 11:45 PM CDT | Flash Flood Warning | LIX | Hancock, Pearl River, Walthall | 5 hr |
| Aug 29, 11:54 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 36 min |
| Aug 30, 2:33 AM CDT | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 27 min |
| Aug 30, 4:17 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Aug 30, 5:31 AM CDT | Tornado Warning | LIX | Jackson | 29 min |
| Aug 30, 6:50 AM CDT | Tornado Warning | LIX | Jackson | 40 min |
| Aug 30, 7:12 AM CDT | Flash Flood Warning | LIX | Jackson | 4 hr |
| Aug 30, 7:29 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Aug 30, 7:30 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Aug 30, 8:26 AM CDT | Flash Flood Warning | LIX | Pike | 3 hr |
| Aug 30, 9:17 AM CDT | Tornado Warning | LIX | Hancock | 28 min |
| Aug 30, 10:32 AM CDT | River Flood Warning | LIX | Jackson | 10 days |
| Aug 30, 11:11 AM CDT | Flash Flood Warning | LIX | Pike | 3 hr |
| Aug 30, 11:29 AM CDT | Flash Flood Warning | LIX | Jackson | 4 hr |
| Aug 30, 3:24 PM CDT | Tornado Warning | LIX | Jackson | 36 min |
| Aug 30, 4:21 PM CDT | Coastal Flood Warning | LIX | 49 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.